alexa Axonal Neuropathy as a Rare Side Effect of Sulfasalazin
ISSN: 2165-7920

Journal of Clinical Case Reports
Open Access

OMICS International organises 3000+ Global Conferenceseries Events every year across USA, Europe & Asia with support from 1000 more scientific Societies and Publishes 700+ Open Access Journals which contains over 50000 eminent personalities, reputed scientists as editorial board members.

Open Access Journals gaining more Readers and Citations

700 Journals and 15,000,000 Readers Each Journal is getting 25,000+ Readers

This Readership is 10 times more when compared to other Subscription Journals (Source: Google Analytics)

Case Report

Axonal Neuropathy as a Rare Side Effect of Sulfasalazine

Jamila Essouiri*, Amina Mounir, Fatima Ezzahra Abourazzak and Taoufik Harzy

Rheumatology Department, Medical School, Sidi Mohammed Ibn Abdellah University, Hassan II University Hospital, Fez, Morocco

*Corresponding Author:
Jamila Essouiri
Rheumatology Department, Medical School
Sidi Mohammed Ibn Abdellah University
Hassan II University Hospital, Fez, Morocco
Tel: +212 5356-09660
E-mail: [email protected]

Received date: June 17, 2016; Accepted date: September 22, 2016; Published date: September 27, 2016

Citation: Essouiri J, Mounir A, Abourazzak FE, Harzy T (2016) Axonal Neuropathy as a Rare Side Effect of Sulfasalazine. J Clin Case Rep 6:874. doi: 10.4172/2165-7920.1000874

Copyright: © 2016 Essouiri J, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

 

Abstract

Sulphasalazine, one of the 5-aminosalicylates, is widely used for the treatment of inflammatory bowel diseases and arthritis. Beside its classic adverse effects like blood dyscrasias and hepatic failure, peripheral neuropathy has been reported as a rare adverse drug reaction to sulphasalazine. The mechanism of this neurotoxicity is unknown tell nowaday. We report a case of neurotoxicity that occurs after prolonged use of sulphasalazine. Previously, reported cases of neurotoxicity have not shown improvement of electric signs in nerve conduction study after stopping treatment.

Keywords

Share This Page

Additional Info

Loading
Loading Please wait..
 
Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords